Had Sclerotherapy procedure yesterday, today my left leg hurts and there's a black spot like a burn, should I be worried?(photo)
Doctor Answers 8
That's not a typical appearance after sclerotherapy and as stated by others it should be evaluated by your treating physician.
This looks like the solution was caustic and leaked out of the vein and into the tissue. It is similar to a burn in the area and destroys the tissue. I would return to your doctor and show them and ask for assistance. Sometimes these take a while to heal and may need some wound care. If just superficial it may be very sore and slough off the surface.
Thank you for your question.
I advise you to follow up with your physician today. You might have some bleeding under the skin. I always advise my patients to wear compression stockings for three days after sclerotherapy.
Dr. Ariel Ostad.
You might also like...
Pain after sclerotherapy
You should see your doctor soon. This looks like the medication was injected outside of the vein. The area may need to be drained or debrided. I also would recommend a course of steroids to reduce the pain and stop the inflammatory process as soon as possible to prevent more damage. This with pain medications in the short term.
Best of luck,
Post sclerotherapy complication
Your leg absolutely should not look like that after sclerotherapy. You need to be reevaluated and followed to see if it worsens over time. Please call your treating physician to be seen soon.
Definitely go see your provider. Without knowing what agent was used for your sclerotherapy, it is difficult to say exactly what that lesion is. If it is skin necrosis, though, early treatment can minimize any permanent damage. If it is a simple collection of blood under the skin, draining it may make it more comfortable. Either way, take the time to go see your provider ASAP.
I agree with the answer below. You should definitely have your treating doctor look at it. It is often difficult to tell from a photograph what is going on. It could be an area of skin necrosis, which can occur if the sclerosing medications leaks from the vein into the surrounding tissue. If that occurs if can cause a wound that can take some time to heal and may require some wound care.
Post sclerotherapy clots.
The posted picture looks like a hematoma (blood under the skin) with surrounding redness. I would have your treating physician look at this. This may need to be drained. At the very minimum your physician, by looking at it, will have a baseline to follow its progress.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.